Alert archive / Nevada / High Wind Watches in 2005
High Wind Watch 1, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind watch at Dec 30, 2005, 3:01 AM PST for Clark County, Lincoln County, Nye County, Nevada. It took effect at Dec 31, 2005, 1:00 AM PST. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2005, 3:01 AM PST (11:01 UTC)
- In effect from
- Dec 31, 2005, 1:00 AM PST
- Expired
- Dec 31, 2005, 3:27 AM PST
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
Counties Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 185 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 11.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3014 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 301139 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 301 AM PST FRI DEC 30 2005 CAZ026-301915- /O.NEW.KVEF.HW.A.0001.051231T0900Z-060101T0300Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 301 AM PST FRI DEC 30 2005 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING. A STRONG PACIFIC STORM WILL MOVE OVER THE OWENS VALLEY TODAY. WINDS WILL INCREASE TO THE SOUTH 30 TO 40 MPH WITH GUSTS TO 55 MPH POSSIBLE BY LATE TONIGHT. WINDS WILL BEGIN TO DIMINISH BY SATURDAY EVENING AND ARE EXPECTED TO BE LIGHT BY SUNDAY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. $$ NVZ018-019-301915- /O.NEW.KVEF.HW.A.0001.051231T1800Z-060101T0900Z/ SHEEP RANGE-SPRING MOUNTAINS- INCLUDING THE CITY OF...THE TOWN OF MT CHARLESTON 301 AM PST FRI DEC 30 2005 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT. A STRONG PACIFIC STORM WILL MOVE OVER THE MOUNT CHARLESTON AND SPRING MOUNTAIN AREAS ON SATURDAY AND CAUSE STRONG WINDS. SOUTHWEST WINDS ON SATURDAY WILL INCREASE TO 45 TO 55 MPH WITH GUSTS TO 75 MPH POSSIBLE DURING THE AFTERNOON. THESE STRONG WINDS WILL CONTINUE UNTIL AFTER MIDNIGHT AND THEN BEGIN TO DIMINISH ALTHOUGH GUSTS TO 50 MPH WILL STILL BE POSSIBLE. WINDS ARE EXPECTED TO BE SOUTHWEST 20 TO 30 MPH BY MORNING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 50 MPH...OR GUSTS OF 70 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. $$ BELL
4 follow-up statements
000 WWUS75 KVEF 301838 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1038 AM PST FRI DEC 30 2005 CAZ026-310015- /O.CON.KVEF.HW.A.0001.051231T0900Z-060101T0300Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 1038 AM PST FRI DEC 30 2005 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING. A STRONG PACIFIC STORM WILL AFFECT THE SOUTHERN SIERRA AND OWENS VALLEY TONIGHT AND SATURDAY. CONDITIONS WILL BE FAVORABLE FOR VERY STRONG DOWNSLOPE WINDS TO DEVELOP ON THE EAST SLOPES AND FOOTHILLS OF THE SOUTHERN SIERRA LATE TONIGHT THROUGH SATURDAY. THESE STRONG WINDS WILL LIKELY AFFECT THE OWENS VALLEY... ESPECIALLY THE WEST SIDE NEAR THE FOOTHILLS. SUSTAINED SOUTHWEST OR WEST WINDS OVER 40 MPH ARE POSSIBLE AFTER MIDNIGHT WITH GUSTS POSSIBLY OVER 70 MPH IN SOME AREAS. WINDS WILL BEGIN TO DIMINISH BY SATURDAY EVENING AND ARE EXPECTED TO BE LIGHT BY SUNDAY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OVER 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. $$ NVZ018-019-310015- /O.CON.KVEF.HW.A.0001.051231T1800Z-060101T0900Z/ SHEEP RANGE-SPRING MOUNTAINS- INCLUDING THE CITY OF...THE TOWN OF MT CHARLESTON 1038 AM PST FRI DEC 30 2005 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT. A STRONG PACIFIC STORM WILL MOVE OVER THE MOUNT CHARLESTON AND SPRING MOUNTAIN AREAS ON SATURDAY AND CAUSE STRONG SOUTHWEST WINDS. WIND SPEEDS ON SATURDAY WILL INCREASE TO 45 TO 55 MPH WITH GUSTS TO 75 MPH POSSIBLE DURING THE AFTERNOON. THESE STRONG WINDS WILL CONTINUE UNTIL AFTER MIDNIGHT AND THEN BEGIN TO DIMINISH ALTHOUGH GUSTS TO 50 MPH WILL STILL BE POSSIBLE. WINDS ARE EXPECTED TO BE SOUTHWEST 20 TO 30 MPH BY MORNING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 50 MPH...OR GUSTS OF 70 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. $$
000 WWUS75 KVEF 302314 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 314 PM PST FRI DEC 30 2005 CAZ026-310615- /O.UPG.KVEF.HW.A.0001.051231T0900Z-060101T0300Z/ /O.NEW.KVEF.HW.W.0002.051231T0000Z-060101T0300Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 314 PM PST FRI DEC 30 2005 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM PST SATURDAY. THIS REPLACES THE HIGH WIND WATCH THAT WAS PREVIOUSLY IN EFFECT. WINDS GUSTS OVER 60 MPH WERE REPORTED AT ASPENDELL THIS AFTERNOON AND WINDS OVER THE SIERRA CREST WILL INCREASE OVERNIGHT AND SATURDAY. THIS WILL CREATE FAVORABLE CONDITIONS FOR VERY STRONG DOWNSLOPE WINDS TO DEVELOP ON THE EAST SLOPES AND FOOTHILLS OF THE SOUTHERN SIERRA THROUGH 7 PM SATURDAY. THESE STRONG WINDS WILL LIKELY AFFECT THE OWENS VALLEY...ESPECIALLY THE WEST SIDE NEAR THE FOOTHILLS. SUSTAINED SOUTHWEST OR WEST WINDS OVER 40 MPH ARE POSSIBLE IN THE OWENS VALLEY...WITH GUSTS POSSIBLY OVER 70 MPH IN SOME AREAS. THIS WILL ALSO PRODUCE DANGEROUS DRIVING CONDITIONS ALONG HIGHWAY 395...ESPECIALLY FOR HIGH PROFILE VEHICLES. WINDS WILL BEGIN TO DIMINISH SATURDAY EVENING AND ARE EXPECTED TO BE LIGHT BY SUNDAY. A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE AND DANGEROUS DRIVING CONDITIONS. $$ NVZ018-019-310615- /O.CON.KVEF.HW.A.0001.051231T1800Z-060101T0900Z/ SHEEP RANGE-SPRING MOUNTAINS- INCLUDING THE CITY OF...THE TOWN OF MT CHARLESTON 314 PM PST FRI DEC 30 2005 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT. A STRONG PACIFIC STORM WILL BRING STRONG SOUTHWEST WINDS TO THE SPRING MOUNTAINS OF SOUTHERN NEVADA ON SATURDAY. WIND SPEEDS ON SATURDAY WILL INCREASE TO 45 TO 55 MPH WITH GUSTS TO 75 MPH POSSIBLE DURING THE AFTERNOON. THESE STRONG WINDS WILL CONTINUE UNTIL MIDNIGHT THEN DIMINISH TO BETWEEN 15 AND 25 MPH SUNDAY MORNING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 50 MPH...OR GUSTS OF 70 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. $$ JGA
000 WWUS75 KVEF 310611 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1011 PM PST FRI DEC 30 2005 CAZ026-311415- /O.CON.KVEF.HW.W.0002.000000T0000Z-060101T0300Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 1011 PM PST FRI DEC 30 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST SATURDAY... WINDS BETWEEN 40 AND 60 MPH HAVE BEEN REPORTED OVER THE HIGHER ELEVATIONS OF THE EAST SLOPES OF THE SOUTHERN SIERRAS LATE FRIDAY AFTERNOON AND EVENING. THESE WINDS ARE EXPECTED TO INCREASE OVERNIGHT AND ON SATURDAY. THIS WILL CREATE FAVORABLE CONDITIONS FOR VERY STRONG DOWNSLOPE WINDS TO DEVELOP ON THE EAST SLOPES AND FOOTHILLS OF THE SOUTHERN SIERRA THROUGH 7 PM SATURDAY. THESE STRONG WINDS WILL LIKELY AFFECT THE OWENS VALLEY...ESPECIALLY THE WEST SIDE NEAR THE FOOTHILLS. SUSTAINED SOUTHWEST OR WEST WINDS OVER 40 MPH ARE POSSIBLE IN THE OWENS VALLEY...WITH GUSTS POSSIBLY OVER 70 MPH IN SOME AREAS. THIS WILL ALSO PRODUCE DANGEROUS DRIVING CONDITIONS ALONG HIGHWAY 395...ESPECIALLY FOR HIGH PROFILE VEHICLES. WINDS WILL BEGIN TO DIMINISH SATURDAY EVENING AND ARE EXPECTED TO BE LIGHT BY SUNDAY. A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE AND DANGEROUS DRIVING CONDITIONS. $$ NVZ018-019-311415- /O.CON.KVEF.HW.A.0001.051231T1800Z-060101T0900Z/ SHEEP RANGE-SPRING MOUNTAINS- INCLUDING THE CITY OF...THE TOWN OF MT CHARLESTON 1011 PM PST FRI DEC 30 2005 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 10 AM PST SATURDAY THROUGH LATE SATURDAY NIGHT... A STRONG PACIFIC STORM WILL BRING STRONG SOUTHWEST WINDS TO THE SPRING MOUNTAINS OF SOUTHERN NEVADA ON SATURDAY. WIND SPEEDS ON SATURDAY MAY INCREASE TO BETWEEN 45 AND 55 MPH WITH GUSTS TO NEAR 75 MPH POSSIBLE DURING THE AFTERNOON. THE POSSIBILITY OF STRONG WINDS WILL CONTINUE UNTIL MIDNIGHT BEFORE SPEEDS DECREASE TO BETWEEN 15 AND 25 MPH SUNDAY MORNING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 50 MPH...OR GUSTS OF 70 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. $$ JENSEN
000 WWUS75 KVEF 311127 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 300 AM PST SAT DEC 31 2005 NVZ018-019-311845- /O.UPG.KVEF.HW.A.0001.051231T1800Z-060101T0900Z/ /O.EXB.KVEF.HW.W.0002.051231T1800Z-060101T0900Z/ SHEEP RANGE-SPRING MOUNTAINS- INCLUDING THE CITY OF...THE TOWN OF MT CHARLESTON 300 AM PST SAT DEC 31 2005 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 1 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 1 AM PST SUNDAY. SOUTHWEST WINDS WILL CONTINUE TO INCREASE THIS MORNING AND BY 10 AM ARE EXPECTED TO BE 35 TO 50 MPH WITH GUSTS TO 75 MPH IN THE AFTERNOON. THESE STRONG WINDS ARE EXPECTED TO CONTINUE UNTIL AROUND MIDNIGHT. WIND SPEEDS WILL DECREASE TO BETWEEN 15 AND 25 MPH BY LATE IN THE MORNING ON SUNDAY. A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH AND...OR GUSTS OF AT LEAST 70 MPH CAN LEAD TO PROPERTY DAMAGE. $$ CAZ026-311845- /O.CON.KVEF.HW.W.0002.000000T0000Z-060101T0300Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 300 AM PST SAT DEC 31 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... WINDS BETWEEN 40 AND 60 MPH WITH HIGHER GUSTS HAVE BEEN REPORTED OVER THE HIGHER ELEVATIONS OF THE EAST SLOPES OF THE SOUTHERN SIERRAS LATE FRIDAY AFTERNOON INTO EARLY THIS MORNING. THESE WINDS ARE EXPECTED TO INCREASE THROUGH THE DAY TODAY. THIS WILL CREATE FAVORABLE CONDITIONS FOR VERY STRONG DOWNSLOPE WINDS TO DEVELOP ON THE EAST SLOPES AND FOOTHILLS OF THE SOUTHERN SIERRA THROUGH 7 PM TODAY. THESE STRONG WINDS WILL LIKELY AFFECT THE OWENS VALLEY...ESPECIALLY THE WEST SIDE NEAR THE FOOTHILLS. SUSTAINED SOUTHWEST OR WEST WINDS OVER 40 MPH ARE POSSIBLE IN THE OWENS VALLEY...WITH GUSTS POSSIBLY OVER 70 MPH IN SOME AREAS. THIS WILL ALSO PRODUCE DANGEROUS DRIVING CONDITIONS ALONG HIGHWAY 395...ESPECIALLY FOR HIGH PROFILE VEHICLES. WINDS WILL BEGIN TO DIMINISH THIS EVENING AND ARE EXPECTED TO BE LIGHT BY SUNDAY. A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE AND DANGEROUS DRIVING CONDITIONS. $$ AZZ001>003-036-CAZ027>029-NVZ014>017-020>022-311845- /O.NEW.KVEF.WI.Y.0009.051231T1800Z-060101T0600Z/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- SAN BERNARDINO COUNTY DESERTS-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-ESMERALDA AND CENTRAL NYE COUNTY- LINCOLN COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... WESTERN GRAND CANYON...LAKE HAVASU...TOPOCK...KINGMAN... GOLDEN VALLEY...HUALAPAI RESERVATION...DOLAN SPRINGS... VALENTINE...WIKIEUP...FURNACE CREEK...STOVEPIPE WELLS... SHOSHONE...TECOPA...BARSTOW...DAGGETT...BAKER...FORT IRWIN... TWENTYNINE PALMS...NEEDLES...BEATTY...GOLDFIELD...SILVER PEAK... DYER...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO...RACHEL... MESQUITE...OVERTON...MOAPA...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS...NORTH LAS VEGAS... HENDERSON...BOULDER CITY...LAUGHLIN...BULLHEAD CITY... HOOVER DAM...PRIMM...JEAN...SEARCHLIGHT...CAL-NEV-ARI 300 AM PST SAT DEC 31 2005 /3400 AM MST SAT DEC 31 2005/ ...WIND ADVISORY IN EFFECT FROM 10 AM PST /11 AM MST/ THIS MORNING TO 10 PM PST /11 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM PST /11 AM MST/ THIS MORNING TO 10 PM PST /11 PM MST/ THIS EVENING. SOUTH TO SOUTHWEST WINDS WILL INCREASE THIS MORNING ACROSS MOST OF THE AREA FROM 20 TO 30 MPH WITH FREQUENT GUSTS OVER 40 MPH BY AFTERNOON. THE WINDS WILL BEGIN TO DECREASE LATE THIS EVENING AND SHOULD BE LESS THAN 10 MPH BY LATE IN THE MORNING SUNDAY. MARINE INTERESTS SHOULD PAY PARTICULAR ATTENTION TO THIS WIND EVENT AS IT WILL CAUSE HAZARDOUS BOATING CONDITIONS THIS AFTERNOON AND EVENING A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Dec 29, 10:05 AM PST, 16 hours 56 minutes earlier.
Area forecast discussion, Dec 29, 10:05 AM PST, 16 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LAS VEGAS NV 1005 AM PST THU DEC 29 2005 .SYNOPSIS...NORTHWEST FLOW WILL BE OVER THE AREA TODAY AND TONIGHT ALLOWING FOR DRY CONDITIONS. A MORE INTENSE PACIFIC STORM WILL BEGIN AFFECTING THE SOUTHERN SIERRA LATE FRIDAY WITH GENERALLY LIGHT PRECIPITATION SPREADING TO THE SOUTHERN GREAT BASIN AND MOJAVE DESERT ON SATURDAY. && .UPDATE...THE BACK EDGE OF A CIRRUS BAND WAS CROSSING SOUTHERN NEVADA LEAVING A CLEAR SLOT OVER MOST OF THE AREA THE REST OF THE DAY. THE SUBSTANTIAL PLUME OF MOISTURE ASSOCIATED WITH THE NEXT PACIFIC SYSTEM COULD BE SEEN OVER THE PACIFIC NORTHWEST AND NORTHERN CALIFORNIA. THE 12Z NAM AND GFS ARE IN GOOD AGREEMENT WITH MOST OF THE FEATURES WITH THIS SYSTEM ALTHOUGH THE NAM INDICATES ALMOST DOUBLE THE TOTAL QPF AMOUNTS (AROUND 4 INCHES) OVER THE SOUTHERN SIERRA BY SATURDAY EVENING. GIVEN THE DEEP LAYERED PLUME AND PROLONGED EVENT IN STRONG FLOW...FAVOR THE NAM AMOUNTS. IT ALSO APPEARS ONLY LIGHT AMOUNTS...IF ANY WILL REACH THE SOUTHERN NEVADA DESERTS SATURDAY AS MENTIONED BELOW. WILL ISSUE A QUICK MID MORNING UPDATE FOR THE FIRST PERIOD SKY TREND BUT REST OF FORECAST LOOKS OKAY. && .PREVIOUS DISCUSSION...330 AM PST THU DEC 29 2005...THE CALM BEFORE THE STORM TODAY AS A NORTHWEST FLOW OVER THE AREA WILL USHER IN DRY CONDITIONS. CLOUD COVER SHOULD BE LESS TODAY ALTHOUGH ETA12 CROSS SECTION DOES SHOW SOME HIGH LEVEL CLOUDINESS STICKING AROUND. FOR THAT REASON DECIDED TO BUMP TEMPERATURES DOWN A NOTCH OR TWO. BIG STORY FOR THE SHORT TERM IS ON FRIDAY WHEN THE NEXT SYSTEM ON THE PACIFIC EXPRESS HEADS INTO THE SOUTHERN SIERRA. THE STORM IS RIDING ALONG AN EASTERN EXTENSION OF A 180 KT CENTRAL PACIFIC JET POSITIONED AT 40N / OR THE SAME LAT AS NORTHERN CALIFORNIA. BOTH IR AND WV INDICATE THIS SYSTEM IS ROBUST AND HAS PLENTY OF MOISTURE TO WORK WITH. SNOWFALL AMOUNTS ARE EXPECTED TO BE HIGH ON THE WESTERN SLOPES AND DECENT ON THE EASTERN SLOPES. WILL LET DAY CREW DECIDE IF THEY WANT TO ISSUE A WATCH OR ADVISORY FOR THE SNOWFALL. FOR THE REST OF THE AREA...BIG CHANGE THIS MORNING FROM YESTERDAY MORNING AS A SECONDARY LOW ALONG A GULF OF ALASKA TROUGH THAT WAS FORECAST TO DEVELOP 500 WEST OF THE WASHINGTON COAST IS NOT EXPECTED TO FORM. IN TURN...THE TRAJECTORY OF THE MOISTURE IS NOT AS FAR SOUTH WHICH SLIGHTLY REDUCES THE POPS FOR THE REMAINDER OF THE CWA. IN ADDITION...ANY MOISTURE THAT FALLS ON SATURDAY SHOULD GENERALLY BE LIGHT EXCEPT FOR FAVORED UPSLOPE LOCATIONS. TIMING IS STILL SUBJECT TO FINE TUNING BUT CURRENT PROGS AND ANALYSIS PLACE VIRTUALLY ALL OF THE MOISTURE NORTHEAST OF CLARK COUNTY BY LATE SATURDAY EVENING. BASED ON CROSS SECTIONS AND FORECAST SOUNDINGS...WINDS WILL BE GUSTY FROM THE SOUTHWEST FRIDAY NIGHT INTO LATE SATURDAY EVENING IN MUCH OF THE CWA. RIGHT NOW APPEARS THAT SUSTAINED WINDS WILL BEGIN TO DISSIPATE BEFORE MIDNIGHT SATURDAY BUT DOWNWARD OMEGA IN CONJUNCTION WITH 30 TO 40 KTS WINDS ON VEGAS CROSS SECTION REMAINS UNTIL VERY EARLY MORNING ON SUNDAY ALONG WITH A VORT MAX...THEREFORE WIND GUSTS IN THE VEGAS VALLEY ARE POSSIBLE INTO THE FIRST HOURS OF 2006. CURRENTLY DO NOT THINK THAT 40 KTS WILL HIT THE SURFACE BUT 30 KTS IS NOT OUT OF THE QUESTION. ALSO THREW IN A MENTION FOR ISOLATED THUNDERSTORMS ON SATURDAY FOR INYO / ESMERALDA / NYE / AND LINCOLN COUNTIES AS AN AREA OF NEGATIVE LI VALUES PROGGED TWO DAYS IN A ROW WILL IMPACT THE NORTHERN CWA. && .LONG TERM...FORECAST AREA WILL BE UNDER DIRTY RIDGE SUNDAY WITH MOISTURE OVERSPREADING AREA AHEAD OF ROBUST SYSTEM IN THE EASTERN PACIFIC. AT ANY RATE STILL LOOKS LIKE RAIN/SNOW WILL REACH THE EAST SLOPE OF THE SOUTHERN SIERRA LATE SUNDAY AFTERNOON THE SPREAD INTO INYO/SAN BERNARDINO COUNTY SUNDAY NIGHT. MORE SPREAD BETWEEN 00Z MODELS WITH TIMING OF SYSTEM FOR MONDAY. ECMWF BETWEEN THE FASTER GFS AND SLOWER UKMET. AMPLE MOISTURE AND QUICK SHOT OF DYNAMICS WILL PRODUCE A GOOD CHANCE OF SHOWERS IN THE VALLEYS WITH HIGHER PROBABILITIES OF SNOW IN THE MOUNTAINS. SYSTEM QUICKLY MOVES INTO UTAH/ARIZONA MONDAY NIGHT WITH RAIN/SNOW ENDING. RIDGE RETURNS FOR DRY CONDITIONS TUESDAY AND WEDNESDAY. && .AVIATION...TAF ADEQUATELY COVERS ALL SIGNIFICANT WEATHER EXPECTED AT KLAS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && ADAIR/BELL/PIERCE HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Dec 29, 5:25 AM PST, 21 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 525 AM PST THU DEC 29 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-301330- NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- DEATH VALLEY NATIONAL PARK-SAN BERNARDINO COUNTY DESERTS- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 525 AM PST THU DEC 29 2005 /625 AM MST THU DEC 29 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SERIES OF WEATHER SYSTEMS WILL BRING UNSETTLED WEATHER TO THE SOUTHERN GREAT BASIN AND MOJAVE DESERT DURING THE HOLIDAY WEEKEND. THE FIRST SYSTEM WILL BRING HEAVY SNOW...HIGH WINDS AND DANGEROUS DRIVING CONDITIONS TO THE EAST SLOPE OF THE SOUTHERN SIERRA SATURDAY. UP TO TWO FEET OF NEW SNOW IS POSSIBLE BY SATURDAY AFTERNOON IN THE SIERRA WEST OF BISHOP. MUCH LIGHTER AMOUNTS OF SNOW AND RAIN ALONG WITH GUSTY WINDS WILL SPREAD EAST ACROSS SOUTHERN NEVADA AND NORTHWEST ARIZONA SATURDAY AFTERNOON AND EVENING. THE SYSTEM WILL EXIT NORTHWEST ARIZONA SATURDAY NIGHT. THE NEXT SYSTEM FOLLOWS QUICKLY AND WILL BRING ANOTHER ROUND OF HEAVY SNOW AND HIGH WINDS TO THE EAST SLOPE OF THE SOUTHERN SIERRA SUNDAY NIGHT AND MONDAY. THE SYSTEM QUICKLY MOVES EAST ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE DESERT MONDAY AND MONDAY EVENING SPREADING A GOOD CHANCE OF RAIN AND SNOW ACROSS THE AREA. STAY TUNED FOR ANY WATCHES...WARNINGS OR ADVISORIES FROM THE NATIONAL WEATHER SERVICE IN LAS VEGAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 4:17 AM PST | Winter Storm Warning | VEF | 39 hr | |
| Dec 30, 3:14 PM PST | High Wind Warning | VEF | 24 hr |
Nearby
High Wind Watches in Nevada, 2005High Wind Watches in California, 2005Every high wind watch in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.